Heavy Rain, Hamilton
- When
- August 9, 9:00 PM EST to August 11, 5:00 PM EST
- Where
- Hamilton County, Countywide
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.496, -82.948 (the zone’s center; the record gives no point)
One time period of 2 inches in 30 minutes. Temporary flooding of secondary roads and erosion was reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Total accumulation of 3.6 inches...One time period of 2 inches in 30 minutes. Temporary flooding of secondary roads and erosion was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 9, 8:10 PM EST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 910 PM EDT MON AUG 9 2004 .CURRENTLY...SFC ANALYSIS SHOWS WE ARE BETWEEN 2 LOW PRES SYSTEMS...ONE OVER THE WRN ATLC NEAR 30N75W THATS MOVING E AND OTHER OVER SE LA DRIFTING NEWD. GFS APPEARS TO HAVE A BETTER HANDLE ON THESE FEATURES. RADAR SHOWS SCT SHOWER ACTIVITY CONTINUING TO DIMINISH OVER THE INLAND FL ZONES WHERE DEEP LAYER MOISTURE AND MORE INSTABILITY EXISTS. WEAK FRONTAL BOUNDARY IS DIFFUSE BUT APPEARS TO BE LOCATED NEAR THE SRN CWA OR JUST S OF IT. BROKEN LOW TO MID LEVEL CLOUDS COVER THE SW 2/3RDS OF THE FORECAST AREA. .TONIGHT...ALL MODELS TAKE THE 5H TROUGH OVER LOCATED FROM GREAT LAKES/TN VALLEY TO LA EWD TONIGHT WHICH WILL MAINTAIN MOSTLY CLOUDY CONDS OVER THE WRN AND SWRN ZONES. NOTED THAT JAX SOUNDING PWAT IS UP TO 2.1 INCHES NOW...THE HIGHEST ITS BEEN IN THE LAST FEW DAYS. SOME WEAK DISTURBANCES ALOFT AND THE FRONT TRYING TO LIFT NWD AS A WARM FRONT OVERNIGHT WILL SUPPORT A SMALL CHANCE OF SHOWERS OR LESS LIKELY A THUNDERSTORM. FOR THE UPDATE...WILL PROBABLY CARRY 20-30% CHANCE THOUGH IN THE WRN ZONES AS MOST UVM AND MOISTURE REMAINS W OF THE AREA (AT LEAST FOR TONIGHT). LOCAL WRF MODEL ALSO APPEARS TO SUPPORT LOW END CHANCE POPS WRN ZONES. STILL A SMALL CHANCE ALBEIT LESS THAN 20% FOR A COASTAL SHOWER S OF JAX WITH ONSHORE FLOW BUT ANY SHOWER ACTIVITY SHOULD BE MOVING SEWD. TEMPS LOOK ON TRACK WITH LITTLE CHANGE NEEDED. .MARINE...READINGS FROM MARINE OBS SHOW NE TO ENE WINDS NEAR 10-15 KT. SEAS JUST OVER 4 FT AT BUOY 41012. A SLIGHT DECREASE IN WINDS PREDICTED IN ALL MODELS WILL LIKELY KEEP SEAS AOB 4 FT REMAINDER OF TONIGHT. CURRENT FORECAST ON TARGET WITH ONLY MINOR ADJUSTMENTS. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && ARS/PP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT MON AUG 9 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 600 AM EDT MON AUG 9 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... STRONG NORTHEASTERLY WINDS AND HIGHER SEAS WILL ENHANCE THE RIP CURRENT THREAT ALONG THE COAST. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILED INFORMATION. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON MAINLY ACROSS INLAND SECTIONS OF NORTHEAST FLORIDA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE SHOWERS AND STORMS WITH LOCALIZED AMOUNTS OF 2 TO 4 INCHES POSSIBLE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ON TUESDAY...ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL STILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL... MAINLY OVER NORTHEAST FLORIDA ONCE AGAIN. WEDNESDAY THROUGH SUNDAY...A RETURN TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...ALTHOUGH SPOTTERS ARE REQUESTED TO REPORT ANY SIGNIFICANT FLOODING IN YOUR LOCAL AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413067.